Pennsylvania, 2003Flash Flood in Pennsylvania, August 6, 2003
August 6, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 6, 2:05 PM EST, 4 hours 55 minutes earlier.
Area forecast discussion, Aug 6, 2:05 PM EST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
305 PM EDT WED AUG 6 2003
POPCORN SHOWERS/TSTMS SCATTERED ABOUT THE CWA. PULSING CELLS HAVE
NOT AMOUNTED TO MUCH SO FAR. PERSISTENCE LEADS US TO ADD PATCHY FOG
TO FCST FOR LATE TONIGHT AND EARLY THURSDAY.
BETTER CHANCE OF SHOWERS AND TSTMS ON THURSDAY AFTERNOON AND EVENING
AS WEAK COLD FRONT APPROACHES FROM THE WEST. K INDICES 30-34 21Z
THURSDAY TO 00Z FRIDAY. PW RUNNING 1.2 TO 1.5 ACROSS CWA WITH
HIGHEST OVER OUR SRN ZONES WITH A SLIGHT INCREASE DURING THURSDAY
EVENING. GOING OUT 120 HOURS LONG WAVE TROUGH STAYS TO OUR WEST.
PIT 63 80 64 78 / 30 30 30 30
HLG 63 79 64 78 / 30 30 30 30
MGW 63 79 63 79 / 30 40 30 30
ZZV 63 79 63 79 / 30 40 30 30
PHD 63 79 64 78 / 30 30 30 30
FKL 59 77 62 76 / 30 30 30 30
DUJ 59 77 62 76 / 30 30 30 30
LBE 63 79 64 78 / 30 30 30 30
BTP 59 77 62 76 / 30 30 30 30
IDI 59 77 62 76 / 30 30 30 30
ODM 56 75 59 77 / 30 50 40 50
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
RS
Hazardous weather outlook, Aug 6, 4:11 AM EST, 14 hours 49 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-060915-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
511 AM EDT WED AUG 6 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Aug 6, 1:59 PM EST, 5 hours 1 minute before
PAZ008-062000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
259 PM EDT WED AUG 6 2003
...HEAVY RAIN MOVING INTO NORTHERN VENANGO COUNTY...
A THUNDERSTORM WITH HEAVY RAIN IS MOVING INTO THE NORTHWEST CORNER
OF VENANGO COUNTY NEAR THE COMMUNITIES OF DIAMOND, CHAPMANVILLE, AND
BRADLEYTOWN. THE STORM IS MOVING TO THE SOUTHEAST AT TWENTY MILES
PER HOUR. EXPECT HEAVY RAINFALL OF ONE HALF INCH IN LESS THAN A HALF
HOUR AS THE STORM PASSES.
MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS AND LOW
VISIBILITIES IN HEAVY RAIN.
LS.
Special weather statement, Aug 6, 6:57 PM EST, 3 minutes before
PAZ030-070145-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
757 PM EDT WED AUG 6 2003
...SLOW MOVING THUNDERSTORM OVER LATROBE...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A NEARLY
STATIONARY THUNDERSTORM OVER LATROBE IN WESTMORELAND COUNTY. THIS
STORM COULD DUMP UP TO 1.50 INCHES OF RAIN IN JUST ONE HOUR, AND
COULD CAUSE FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. SOME
STREET FLOODING IS ALSO POSSIBLE. MOTORISTS SHOULD WATCH FOR WATER
PONDING ON THE ROAD.
IF CAUGHT IN FLOOD WATERS, MOVE QUICKLY TO HIGHER GROUND. NEVER
DRIVE WHERE WATER COVERS THE ROAD, IT COULD BE TOO DEEP OR SWIFT TO
PASS THROUGH SAFELY. STAY TUNED FOR UPDATES.
REHAK
Flash Flood, Westmoreland
- When
- August 6, 7:00 PM EST to 8:45 PM EST
- Where
- Westmoreland County, Latrobe
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.311, -79.467 (the zone’s center; the record gives no point)
Route 981 at Latrobe-Derry Rd flooded. And Ligonier St in Ligonier flooded. At least 2 basements suffered flood damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Georgia, August 6, 20031 death · $1,000 · 50 kt wind · 4 events
- Flash Flood and Hail in New Hampshire, August 6, 2003$3.0 million · 50 kt wind · 4 events
- Flash Flooding and Hail in Mississippi, August 6 to 7, 2003$621,000 · 68 kt wind · 27 events
- Wildfire in Hawaii, August 6, 2003$1.2 million · 1 event
- Wildfire in Montana, August 6 to 24, 2003$1.0 million · 1 event
- Flash Flood in Pennsylvania, August 6, 2003$1.0 million · 1 event
- Flash Flood in Pennsylvania, August 6, 2003$500,000 · 1 event
- Flash Flooding and Damaging Winds in Mississippi, August 6, 2003$262,000 · 50 kt wind · 5 events
- Flood in Ohio, August 6, 2003$100,000 · 1 event
- Tornado in North Carolina, August 6, 2003$50,000 · F0 · 1 event
- Lightning Strike in Maine, August 6, 2003$50,000 · 1 event
- Flash Flooding in New York, August 6, 2003$35,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334162.